Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 19, NWS Birmingham, AL

February 25, 20116 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2011, 12:12 AM CST for 6 counties in Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2011, 12:12 AM CST (06:12 UTC)
Expired
Feb 25, 2011, 1:15 AM CST
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Bibb County, AL, Chilton County, AL, Clay County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 51 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 8:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WUUS54 KBMX 250612
SVRBMX
ALC007-021-027-037-117-121-250715-
/O.NEW.KBMX.SV.W.0019.110225T0612Z-110225T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CST FRI FEB 25 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BIBB COUNTY IN CENTRAL ALABAMA...
  CHILTON COUNTY IN CENTRAL ALABAMA...
  CLAY COUNTY IN EAST CENTRAL ALABAMA...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...
  SHELBY COUNTY IN CENTRAL ALABAMA...
  TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 115 AM CST

* AT 1208 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  MARGARET TO 7 MILES NORTHEAST OF GREENSBORO...AND MOVING EAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHELSEA...MONTEVALLO...CALERA...COLUMBIANA...WILSONVILLE...
  JEMISON...CHILDERSBURG AND TALLADEGA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 234...
INTERSTATE 20 EXIT NUMBERS 165 THROUGH 179...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3311 8588 3309 8600 3275 8601 3278 8634
      3271 8642 3269 8702 3283 8701 3284 8722
      3355 8652 3351 8638 3340 8638 3342 8634
      3355 8619 3370 8617 3354 8580 3348 8586
      3347 8588 3349 8564 3340 8564
TIME...MOT...LOC 0612Z 271DEG 41KT 3369 8641 3279 8748

$$

17/KLAWS
2 follow-up statements
774 
WWUS54 KBMX 250639
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CST FRI FEB 25 2011

ALC007-021-027-037-117-121-250715-
/O.CON.KBMX.SV.W.0019.000000T0000Z-110225T0715Z/
CHILTON AL-COOSA AL-BIBB AL-CLAY AL-SHELBY AL-TALLADEGA AL-
1239 AM CST FRI FEB 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLADEGA...
SHELBY...CLAY...SOUTHEASTERN BIBB...COOSA AND CHILTON COUNTIES UNTIL
115 AM CST...

AT 1239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAGLAND TO 7 MILES SOUTH OF HARRISBURG...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLUMBIANA...WILSONVILLE...JEMISON...CHILDERSBURG...TALLADEGA...
  TALLADEGA SPRINGS...SYLACAUGA...CLANTON...STEWARTVILLE AND
  WEOGUFKA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 238...
INTERSTATE 20 EXIT NUMBERS 165 THROUGH 179...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3311 8588 3309 8600 3275 8601 3278 8634
      3271 8642 3269 8702 3283 8701 3284 8722
      3355 8652 3351 8638 3340 8638 3342 8634
      3355 8619 3370 8617 3354 8580 3348 8586
      3347 8588 3349 8564 3340 8564
TIME...MOT...LOC 0639Z 271DEG 41KT 3368 8604 3279 8712

$$

27
939 
WWUS54 KBMX 250656
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1256 AM CST FRI FEB 25 2011

ALC007-021-027-037-117-121-250715-
/O.CON.KBMX.SV.W.0019.000000T0000Z-110225T0715Z/
CHILTON AL-COOSA AL-BIBB AL-CLAY AL-SHELBY AL-TALLADEGA AL-
1256 AM CST FRI FEB 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TALLADEGA...
SOUTHEASTERN SHELBY...CLAY...SOUTHEASTERN BIBB...COOSA AND CHILTON
COUNTIES UNTIL 115 AM CST...

AT 1254 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BYNUM TO 7 MILES SOUTHWEST OF LAWLEY...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  TALLADEGA...TALLADEGA SPRINGS...SYLACAUGA...CLANTON...
  STEWARTVILLE...WEOGUFKA...ASHLAND...LINEVILLE...GOODWATER AND
  ROCKFORD.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 228...
INTERSTATE 20 EXIT NUMBERS 165 THROUGH 179...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3311 8588 3309 8600 3275 8601 3278 8634
      3271 8642 3269 8702 3283 8701 3284 8709
      3285 8707 3347 8638 3340 8638 3351 8623
      3368 8613 3354 8580 3352 8582 3348 8587
      3347 8588 3349 8564 3340 8564
TIME...MOT...LOC 0656Z 273DEG 39KT 3365 8591 3277 8699

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:43 PM CST, 29 minutes earlier.

Area forecast discussion, Feb 24, 11:43 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1143 PM CST THU FEB 24 2011

.UPDATE...06Z AVIATION.

&&

.DISCUSSION...

FORECAST UPDATED TO INCREASE SURFACE WINDS/WIND GUSTS AND TO ADD
SEVERE THUNDERSTORM WORDING TO THE ZONES.

WITH THE LINE OF THUNDERSTORMS ONLY A COUPLE OF HOURS AWAY...AND THE
00Z UPPER AIR RUNS COMPLETE...WANTED TO TAKE A LOOK AT THE LATEST
MESOSCALE FEATURES THAT ARE...OR ARE NOT...DEVELOPING ACROSS CENTRAL
ALABAMA.

AS WE HAVE TALKED ABOUT FOR THE LAST COUPLE OF DAYS...SHEAR IS
LIKELY NOT GOING TO BE A PROBLEM.  ALREADY WE ARE SEEING AN INCREASE
IN THE 0-6KM BULK SHEAR PROFILES TO 55-70KTS FOR POINTS ALONG AND
NORTH OF INTERSTATE 20.  WITH SURFACE DEW POINTS IN THE UPPER 50S TO
RIGHT AROUND 60 FOR EVERYONE...THOSE SHEAR BULK SHEAR PROFILES
SHOULD BE ENOUGH TO SUSTAIN SOLID UPDRAFTS TO KEEP THUNDERSTORM
DEVELOPMENT GOING THROUGH THE EVENING HOURS.

THERMODYNAMICALLY...ONE OF THE OTHER FACTORS THAT WILL HELP CONTINUE
DEVELOPMENT AND GET US CLOSER TO EXPERIENCE SEVERE WIND GUSTS AS
THIS LINE MOVES THROUGH THE AREA IS THE INCREASE IN MID-LEVEL LAPSE
RATES OVER THE LAST 3-6 HOURS ACROSS NORTHWEST PORTIONS OF THE
STATE.

BUT AS SEVERE WEATHER GOES...WE TRY TO LOOK FOR THE FACTORS THAT
COULD LIMIT POTENTIAL SEVERE WEATHER AS WELL...AND THERE ARE A
COUPLE.  ONE OF THE BIGGEST LIMITING FACTORS IS SEEN IN UPPER AIR
SOUNDINGS AROUND ALMOST ALL OF THE SOUTHEAST THIS EVENING.  A FAIRLY
DECENT TEMPERATURE INVERSION STARTING AT 700MB COULD HAMPER ANY
STRONG UPDRAFTS THAT ARE INITIATED.  JAN AND BMX ARE SHOWING THE
MOST PREVALENT ONES...AND THIS IS LIKELY WHY WE HAVE NOT SEEN ANY
SIGNIFICANT WARM SECTOR DEVELOPMENT AHEAD OF THIS LINE OF
THUNDERSTORMS THUS FAR.  THAT BEING SAID...AFTER LOOKING OVER THE
LAPS SOUNDINGS FROM 00Z...THEY ARE SHOWING THIS CAPPING INVERSION
OVER ALABAMA AND NORTHEAST MISSISSIPPI...BUT FURTHER ANALYSIS SHOWS
AN EVENTUAL EROSION OF THIS CAP JUST AHEAD OF THE CURRENT LINE OF
THUNDERSTORMS.  THIS TREND OF CAP EROSION WILL LIKELY CONTINUE AS
THE MAIN LINE CLOSES IN ON CENTRAL ALABAMA...BUT THE QUESTION WILL
ENOUGH OF THE CAP ERODE TO BE SIGNIFICANT IN THE WAY OF CONTINUED
SIGNIFICANT THUNDERSTORM DEVELOPMENT.

ALL OF THAT BEING SAID...WITH A 40-45KTS 850 JET ALREADY DEVELOPING
AND A 115-125KT UPPER LEVEL JET ASSISTING IN LARGE SCALE ASCENT
OVERHEAD...THE LACK OF SURFACE BASED INSTABILITY WILL LIKELY BE
OVERCOME TO THE POINT OF ALLOWING UPDRAFTS TO BE SUSTAINED LONG
ENOUGH FOR PORTIONS OF CENTRAL ALABAMA...ESPECIALLY POINTS ALONG AND
NORTH OF INTERSTATE 59...TO EXPERIENCE SOME SEVERE WEATHER THIS
EVENING. DAMAGING WIND GUSTS WITH THE SQUALL LINE AS IT MOVES
THROUGH THE STATE WILL LIKELY BE THE MAIN THREAT. THERE WILL ALSO
BE A VERY ISOLATED TORNADO THREAT AS THE LINE MOVES THROUGH...AS
0-1KM SRH VALUES REMAIN IN THE 350-500 M^2/S^2 RANGE.

TIMING IS ALSO SOMETHING THAT IT LOOKS LIKE WE ARE GOING TO HAVE TO
ADJUST SLIGHTLY AS THE LINE LOOKS TO BE RUNNING ABOUT 2 HOURS FASTER
THAN THE MODELS HAD IT MOVING INTO CENTRAL ALABAMA. A 10 PM ARRIVAL
INTO OUR NORTHWEST COUNTIES OF MARION AND LAMAR...WITH AN APPROXIMATE
ARRIVAL TIME OF 1-2AM INTO THE GREATER BIRMINGHAM METRO AREA.

&&

.AVIATION...06Z TAF DISCUSSION.

A SQUALL LINE CONTINUES TO TRACK EWD ACROSS THE AREA...AND IS NOW
PUSHING THRU TCL. EXPECT THE LINE TO REACH MGM/TOI BY 08Z-09Z. THIS
TIMING IS A COUPLE HRS EARLIER THAN PREVIOUSLY EXPECTED SO SQUALL
LINE ARRIVAL/DEPARTURE TIMES HAVE BEEN ADJUSTED ACCORDINGLY. THESE
TIMES MAY HAVE TO UPDATED IF THE LINE SPEEDS UP OR SLOWS DOWN.

CIGS WILL PREDOMINANTLY BE MVFR WITH VIS DROPPING TO IFR/LIFR AS THE
LINE MOVES THRU. SOUTHERLY WINDS WILL CONTINUE TO GUST UPWARDS OF
30 KTS OUT AHEAD OF THE LINE...WITH GUSTS POSSIBLY UP TO 50 OR 60
KTS ALONG THE LEADING EDGE...BUT THOSE SHOULD BE BRIEF IN NATURE.

WINDS WILL SHIFT TO THE NW BEHIND THE FRONT...AND MODELS SHOW MVFR
CIGS PERSISTING FOR SEVERAL HRS IN THE WAKE OF THE BOUNDARY AS WELL.
SKIES SHOULD BEGIN TO CLEAR FROM W TO E ON FRI.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF THE 2010/2011 WINTER
SEASON. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND
MONITORED FOR ACCURACY.

19

&&

.HYDROLOGY...

THE WEATHER SYSTEM MOVING THROUGH TONIGHT SHOULD BE A FAIRLY QUICK
HITTING ONE...WITH THE STRONGEST STORMS LASTING JUST A COUPLE
HOURS AT MOST. DUE TO THE SPEED OF MOVEMENT...QPF APPEARS TO
REMAIN WELL BELOW FLOOD GUIDANCE LEVELS. ALTHOUGH NORMAL POOR
DRAINAGE AND QUICK RESPONSE LOCATIONS COULD SEE SOME HIGH
WATER...NO WIDESPREAD FLOODING CONCERNS ARE EXPECTED IN CENTRAL
ALABAMA AT THIS TIME.

/61/

&&

.PREV DISCUSSION... /ISSUED 520 PM CST THU FEB 24 2011/

WELL...CONDITIONS ACROSS CENTRAL ALABAMA ARE CURRENTLY A BIT MORE
MOIST THAN PREVIOUS COMPUTER MODELS HAD PREDICTED. SURFACE DEW
POINTS IN THE WESTERN 2/3 OF THE AREA ARE WITHIN 2 DEGREES (EITHER
SIDE) OF 60F...WHICH IS ANYWHERE FROM 7 TO 10 DEGREES HIGHER THAN
THE 12Z MAVMOS HAD PREDICTED FOR THIS TIME FRAME. UPPER 50S TO LOWER
60S DEWPOINTS GO TO THE WEST ALL THE WAY BACK TO THE DRY
LINE...WHICH IS CURRENTLY BETWEEN DFW AND TYLER TEXAS. THE DEEPENING
SURFACE LOW PASSING TO OUR NORTH WILL CONTINUE TO PROVIDE SOUTH TO
SOUTHWEST WINDS THIS EVENING...SO I WOULD EXPECT TEMPERATURES AND
DEW POINTS TO NOT MAKE A LOT OF BIG MOVEMENTS UNTIL COLD FRONTAL
PASSAGE OVERNIGHT. THAT MAKES THINGS POTENTIALLY MORE UNSTABLE
DURING THE TIME THAT SURFACE AND MID LEVEL FORCING MAXES OUT. AS A
RESULT...I'M NOW A BIT MORE CONCERNED WITH THE POTENTIAL FOR SEVERE
STORMS IN OUR AREA LATER TONIGHT...AND MESOSCALE DEVELOPMENTS WILL
NEED TO BE WATCHED CLOSELY DURING THE EVENING HOURS.

ALL SIGNS CONTINUE TO POINT TO A SHORT REST PERIOD IN BETWEEN
SYSTEMS FRIDAY NIGHT INTO SUNDAY MORNING.

CURRENTLY HAVE FAIRLY HIGH CONFIDENCE THAT THERE WILL BE A SEVERE
WEATHER/TORNADO THREAT SOME TIME BETWEEN LATE SUNDAY AND MONDAY
EVENING...AS THE NEXT UPPER LEVEL SHORTWAVE TROUGH LIFTS
NORTHEASTWARD ACROSS THE TN/OH VALLEYS AND DRAGS A SURFACE FRONT
THROUGH THE SOUTHEASTERN STATES. THE UNCERTAINTY WITH THIS SYSTEM
REMAINS WITH THE TIMING. ECMWF REMAINS THE SLOWEST...DELAYING THE
FRONTAL PASSAGE UNTIL AROUND NOON MONDAY. GFS AND GEM ARE 6 TO 8
HOURS QUICKER...AND ALSO FARTHER NORTH WITH THE MOVEMENT OF THE
PARENT SURFACE LOW. MY GUT TELLS ME TO GO WITH THE SLOWEST MODEL
(LOCAL RULE OF THUMB STATES THAT THE SLOWEST MODEL IS USUALLY
STILL TOO FAST)...WHICH WOULD BE THE ECMWF. BUT WITH THE
OPERATIONAL GFS AND GEM...NOT TO MENTION ENSEMBLE SUPPORT...THERE
IS JUST THAT LITTLE BIT OF UNCERTAINTY. HOPEFULLY THINGS WILL
SHAKE OUT AND COME INTO BETTER AGREEMENT ON THE TIMING...SO THAT
WE CAN THEN CONCENTRATE MORE ON THE MESOSCALE DETAILS THAT WOULD
DETERMINE THE STRENGTH AND MODE OF THE THREAT.

ONCE THAT SECOND SYSTEM GETS THROUGH HERE CONDITIONS APPEAR TO
RETURN TO A ZONAL FLOW DOMINATED PATTERN...WITH DRY AND SEASONABLE
WEATHER.

/61/

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL NOON CST FRIDAY FOR THE FOLLOWING COUNTIES:
AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN...
CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA...
DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON...
LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY...
PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST.
CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
WINSTON.

&&
Hazardous weather outlook, Feb 24, 8:10 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CST THU FEB 24 2011

ALZ011>015-017>050-260210-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
810 PM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA
BEGINNING AT 10 PM AND CONTINUING THROUGH THE OVERNIGHT HOURS.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE
NEAR AND NORTH OF A LINE FROM LIVINGSTON TO TUSCALOOSA TO BIRMINGHAM
BETWEEN 10 PM AND 2 AM. THE THREAT WILL THEN SHIFT TO STRAIGHT LINE
WINDS AND LARGE HAIL FOR AREAS GENERALLY NORTH OF A LINE FROM SELMA
TO PRATTVILLE TO ROCKFORD TO HEFLIN. THIS ACTIVITY IS MAINLY EXPECTED
BETWEEN 2 AM AND 5 AM.

BREEZY CONDITIONS ARE ALSO EXPECTED THROUGH THE OVERNIGHT HOURS.
SUSTAINED WINDS BETWEEN 10 AND 20 MPH WITH A FEW GUSTS TO 30 MPH ARE
POSSIBLE. WINDS WILL BE STRONGEST JUST AHEAD OF THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A WEAKENING AREA OF THUNDERSTORMS WILL BE ACROSS SOUTHEAST PORTIONS
OF CENTRAL ALABAMA FRIDAY MORNING. ALTHOUGH A FEW STRONG WIND GUSTS
ARE POSSIBLE...THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE
LIMITS.

ANOTHER STORM SYSTEM IS EXPECTED TO AFFECT CENTRAL ALABAMA SUNDAY
NIGHT INTO MONDAY. DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THERE IS THE POTENTIAL THAT
THIS SYSTEM COULD BE STRONGER AND THUS HAVE A HIGHER THREAT OF
SEVERE WEATHER THAN THE FIRST SYSTEM. TIMING DIFFERENCES LEAD TO
LESSER CONFIDENCE AT THIS TIME. THIS SYSTEM WILL ALSO PRODUCE BREEZY
CONDITIONS WITH GUSTS TO 30 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BECOME
NECESSARY TONIGHT AND POSSIBLY AGAIN ON MONDAY. DUE TO THE
ATMOSPHERIC SHEAR AVAILABLE...A TORNADO WATCH IS LIKELY FOR PARTS
OF CENTRAL ALABAMA TONIGHT.

In the hours before

Local storm report, Feb 24, 11:42 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1142 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     ARLEY                   34.08N 87.21W
02/24/2011                   WINSTON            AL   TRAINED SPOTTER

            TREES DOWN.

1112 PM     TSTM WND DMG     SIPSEY                  33.82N 87.09W
02/24/2011                   WALKER             AL   TRAINED SPOTTER

            TREES DOWN.

&&

MROSE
Local storm report, Feb 24, 11:47 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     NON-TSTM WND DMG 4 SSE LAKE TUSCALOOSA B 33.33N 87.59W
02/24/2011                   TUSCALOOSA         AL   UTILITY COMPANY

            TREE REPORTED DOWN ON LARY LAKE RD AT TROY TRIMM RD...DUE
            TO GRADIENT WINDS.

0925 PM     NON-TSTM WND DMG 1 W BLOUNTSVILLE        34.10N 86.59W
02/24/2011                   BLOUNT             AL   EMERGENCY MNGR

            TREE REPORTED DOWN ALONG CO RD 47.

1020 PM     TSTM WND DMG     1 WNW HACKLEBURG        34.28N 87.85W
02/24/2011                   MARION             AL   PUBLIC

            TWO LARGE TREES DOWN ALONG OLD HACKLEBURG RD.

1020 PM     TSTM WND DMG     2 S HACKLEBURG          34.25N 87.83W
02/24/2011                   MARION             AL   EMERGENCY MNGR

            REPORTS OF STRUCTURAL DAMAGE ALONG AL HWY 253 SOUTH OF
            HACKLEBURG. EXTENT OF DAMAGE UNKNOWN AT THIS
            TIME...POSSIBLE TORNADO.

1030 PM     TSTM WND DMG     VERNON                  33.76N 88.11W
02/24/2011                   LAMAR              AL   AMATEUR RADIO

            TREES AND POWER LINES DOWN COUNTY WIDE.

1030 PM     NON-TSTM WND DMG MORRIS                  33.75N 86.81W
02/24/2011                   JEFFERSON          AL   EMERGENCY MNGR

            A FEW TREES DOWN DUE TO GRADIENT WINDS.

1034 PM     TSTM WND DMG     5 NW FAYETTE            33.75N 87.89W
02/24/2011                   FAYETTE            AL   AMATEUR RADIO

            BARN BLOWN ONTO HIGHWAY 107.

1036 PM     TSTM WND DMG     GLEN ALLEN              33.88N 87.74W
02/24/2011                   FAYETTE            AL   BROADCAST MEDIA

            TREES DOWN.

1037 PM     TSTM WND DMG     3 N FAYETTE             33.74N 87.83W
02/24/2011                   FAYETTE            AL   BROADCAST MEDIA

            ROOF BLOWN OFF BUILDING.

1048 PM     TSTM WND DMG     10 SW DOUBLE SPRINGS    34.05N 87.53W
02/24/2011                   WINSTON            AL   AMATEUR RADIO

            TREES DOWN.

1105 PM     TSTM WND DMG     ARLEY                   34.08N 87.21W
02/24/2011                   WINSTON            AL   TRAINED SPOTTER

            TREES DOWN.

1110 PM     TSTM WND DMG     JASPER                  33.85N 87.27W
02/24/2011                   WALKER             AL   TRAINED SPOTTER

            TREES DOWN.

1112 PM     TSTM WND DMG     SIPSEY                  33.82N 87.09W
02/24/2011                   WALKER             AL   TRAINED SPOTTER

            TREES DOWN.

&&

GOLDEN
Local storm report, Feb 24, 11:56 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     YORK                    32.50N 88.30W
02/24/2011                   SUMTER             AL   EMERGENCY MNGR

            TREES DOWN.

&&

GOLDEN
Local storm report, Feb 25, 12:03 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     2 N VILLAGE CREEK DOCEN 33.57N 86.93W
02/24/2011                   JEFFERSON          AL   AMATEUR RADIO

            TREE AND POWERLINES DOWN ALONG MINOR PKWY AT THE HIGH
            SCHOOL.

&&

GOLDEN
Local storm report, Feb 25, 12:10 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     1 WNW NESMITH           34.18N 87.13W
02/24/2011                   WINSTON            AL   FIRE DEPT/RESCUE

            ROOF OFF MOBILE HOME AND TREES DOWN ON CR 39 AT AL 278.

&&

GOLDEN
Local storm report, Feb 25, 12:12 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1212 AM CST FRI FEB 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1102 PM     TSTM WND DMG     5 S MCDOWELL CAMP GROUN 33.94N 87.36W
02/24/2011                   WALKER             AL   AMATEUR RADIO

            BARN DAMAGED ON DUNCAN ROAD BETWEEN AL 5 AND AL 195.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 9:35 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion40 min
Feb 24, 9:57 PM CSTTornado WarningBMXMarion33 min
Feb 24, 10:04 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens41 min
Feb 24, 10:10 PM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston50 min
Feb 24, 10:30 PM CSTTornado WarningBMXFayette, Walker45 min
Feb 24, 10:41 PM CSTSevere Thunderstorm WarningBMXFayette, Greene, Jefferson, Lamar, Pickens, Tuscaloosa and 1 more49 min
Feb 24, 10:44 PM CSTSevere Thunderstorm WarningBMXFayette, Walker, Winston46 min
Feb 24, 11:16 PM CSTTornado WarningBMXBlount, Walker44 min
Feb 24, 11:21 PM CSTTornado WarningBMXBlount, Jefferson, Walker39 min
Feb 24, 11:24 PM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Jefferson, St. Clair, Shelby and 3 more66 min
Feb 24, 11:25 PM CSTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair, Walker50 min
Feb 24, 11:26 PM CSTSevere Thunderstorm WarningBMXBlount, Etowah, Jefferson, St. Clair49 min
Feb 24, 11:38 PM CSTSevere Thunderstorm WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter67 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair57 min
Feb 25, 12:29 AM CSTTornado WarningBMXCherokee, Etowah46 min
Feb 25, 1:17 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega43 min
Feb 25, 2:06 AM CSTSpecial Weather StatementBMXBullock, Chambers, Elmore, Lee, Lowndes, Macon and 3 more39 min
Feb 25, 2:45 AM CSTSpecial Weather StatementBMXBarbour, Bullock, Lee, Macon, Russell45 min
Feb 25, 3:35 AM CSTSpecial Weather StatementBMXBarbour, Pike, Russell40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.